MAUDE Adverse Event Report: TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, LS, 35 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF

TELEFLEX MEDICAL ET TUBE, SHER-I-BRONCH, LS, 35 FR; TUBE, TRACHEAL/BRONCHIAL, DIFF
Catalog Number 5-16035
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "on (b)(6) 2024, the doctor unpacked the package before surgery and found that the airbag was leaking.The issue was identified prior to use.".
 
Additional Manufacturer Narrative
Qn# (b)(4).The reported complaint of "leak - balloon cuff" was confirmed based upon the investigation of the sample received.The customer returned one unit 5-16035 et tube, sher-i-bronch, ls, 35 fr for investigation.Visual inspection of the returned sample did not reveal any abnormalities.Functional inspection identified that the tracheal cuff was unable to inflate.The sample was then tested for leak and a leak was observed from the hole in the tracheal balloon cuff.A review of the manufacturing process confirmed that all et tubes are 100% inspected for inflation and deflation during final inspection as part of the standard production process.Any such defects would be detected as out of specification.The nature of the damage suggests it was not caused by a manufacturing process.A device history record review was performed, and no relevant findings were identified.Additionally, the ifu states, "care should be taken to avoid damaging the cuffs during intubation.If any one of the cuffs is damaged, the tube should not be used." "cuff pressure should be monitored routinely to assure that an adequate seal is maintained and that the cuffs have not become over-inflated." "deflate all cuffs prior to repositioning the tube.Movement of the tube with cuffs inflated could result in patient injury or in damage to the cuffs, requiring a tube change.Verify the position of the tube after each repositioning." based on the investigation, unintentional user error caused or contributed to this event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
ET TUBE, SHER-I-BRONCH, LS, 35 FR
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFF
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20394792
Report Number3003898360-2024-01246
Device Sequence Number17779269
Product Code CBI
UDI-Device Identifier04026704397600
UDI-Public(01)04026704397600(11)240110(17)270528(10)73M2300730(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K180253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5-16035
Device Lot Number73M2300730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown